Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Nausea,acid reflux,heart beat fast,discomfort

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2302 Questions
Hi,last week i got nausea starting wednesday..without any pain and just nausea for starting and after that with acid reflux i m a smoker for 3 years and now 5th year medical student so because of the nausea i stop smoking for 2 days and take almagel at firstwednesday 2 times but on thursday my friend recommend me maalox so i take it till saturday 3 times per day but saturday only 2 timesthe thing is midnight saturday i cant sleep till now because my heart suddenly beat fastand if i try to sleep my heart will start to beat fast without any pain just discomfort so wat is the solution i already didnt sleep for 2 days please help me now i still feel the nausea.. because of discomfort ill vommit~please help me still cant sleep nausea and feel discomfort..
Posted Sat, 21 Apr 2012 in General Health
Answered by Dr. Prasad 15 hours later

Thanks for your query.

Let me put across this way; you have reported 2 problems:

1. You been suffering from nausea and acid reflux not controlled by antacids for a week
2. You developed palpitation (feeling your heart beat) with inability to sleep 2 nights ago following use of Maalox tablet

It would have been good if you had mentioned your age, if you suffer from previous illness such as heart disease, anxiety problems in the past. You have also not mentioned which brand of Maalox did you use?
I shall presume it to be Maalox regular one and not Maalox Total Relief (which also contains bismuth subsalicylate).

Now, to answer your queries:

Since you report that nausea and discomfort is persisting inspite of the use of antacids, you probably need a better treatment for GERD. A course of proton pump inhibitor medications can be very useful in such cases.
Since smoking has a very bad effects on GERD, I think it is high time that you quit smoking absolutely and not for a short while.
A bland, low spicy diet and physical exercises play a vital role in preventing these symptoms.

Tab. Maalox is not known to cause side effects such as palpitations. However there are some reports that use of bismuth subsalicylate can cause abdominal discomfort. So if you are using bismuth subsalicylate containing antacid, you may have to stop them.

The palpitation and inability to sleep is more suggesting of anxiety than a heart problem. I hope you are better by the time you read this.

However, if you continue to have the symptoms of restlessness, palpitations and difficulty to sleep, you need medical attention. You need to report to a doctor then for prescription medication. Believe me you can be easily cured with simple prescription. They are not over the counter any more.

Wish you the best and hope I have answered your query.

If there are any further queries, you can write back to me. I will be happy to answer them as well.

Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor